Alert archive / Minnesota / River Flood Warnings in 2010
River Flood Warning 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Mar 12, 2010, 12:08 PM CST for Clay County, Minnesota; Cass County, North Dakota. It took effect at Mar 13, 2010, 11:16 AM CST. It was in force for 41 days.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2010, 12:08 PM CST (18:08 UTC)
- In effect from
- Mar 13, 2010, 11:16 AM CST
- Expired
- Apr 23, 2010, 10:04 PM CDT
- In force
- 41 days
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Moderate
Counties Clay County, MN, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 77 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River of the North at Fargo (FGON8). The gauge peaked at 36.98 ft at Mar 21, 2010, 8:00 AM CDT.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05054000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Mar 12, 9:58 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 12, 9:58 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 958 AM CST FRI MAR 12 2010 .DISCUSSION...MAIN CHALLENGE FOR UPDATE CONCERNS PCPN COVERAGE/POPS. NEXT AREA OF RAIN ACROSS EASTERN MN ASSOCIATED WITH WAVE WRAPPING AROUND LOW BEGINNING TO SHOW UP ACROSS FAR SE FA FROM KMVX-88D. RUC AND 12Z OPERATIONAL MODELS ALL SHOWING MORE PERSISTENT QPF CLIPPING FAR SE FA IN ZONE OF LOWEST CONDENSATION PRESSURE DEFICITS AND ISENTROPIC LIFT FROM 290K SURFACE BEFORE WEAKENING THIS LATER THIS AFTERNOON. THIS AREA CURRENT UNDER HIGHEST AFTERNOON POPS SO THIS LOOKS GOOD. ELSEWHERE ANY PCPN LOOKS MORE SPOTTY WITH ADDITIONAL AMOUNTS MINOR AS RADAR RETURNS SHOWING A WEAKENING TREND. SPOTTY BR CONTINUES AND WILL KEEP FOG MENTIONED. WILL LOOK OVER REMAINDER OF GRIDS BUT OVERALL NO BIG CHANCES PLANNED. && .AVIATION... MAINLY IFR CIGS TO CONTINUE OVER ALL BUT FAR NW FA TODAY. VSBYS WILL LIKELY BE IN AND OUT OF MVFR/IFR RANGES WITH FOG AS WELL. && .HYDROLOGY... MILDER TEMPERATURES COMBINED WITH AROUND ONE INCH OF RAIN IN SOME AREAS HAS PROMPTED RIVER FLOOD WATCHES FOR PARTS OF THE S RED RIVER VALLEY. WATCHES HAVE BEEN POSTED FOR FARGO AND WAHPETON ON THE MAIN STEM RED...DILWORTH HAWLEY AND SABIN ON THE BUFFALO...AND ABERCROMBIE ON THE WILD RICE. THE PROJECTION FOR THE NEXT 7 DAYS IS FOR THE POSSIBILITY OF MINOR TO MODERATE FLOODING. FORECASTS WILL BE REFINED OVER THE NEXT SEVERAL DAYS AND UPGRADES TO WARNINGS WILL BECOME POSSIBLE AS FORECAST CERTAINTY INCREASES. BASED ON REPORTS FROM OFFICIALS...RECENT RAINFALL AND ABOVE FREEZING TEMPERATURES HAS RESULTED IN ENHANCED SNOWMELT WITH SOME SOME FLOODED ROADWAYS ACROSS THE SOUTHERN FORECAST AREA. EXPECT TRENDS TO CONTINUE SO HAVE ISSUED AREAL FLOOD WARNINGS FOR RICHLAND...WILKIN...CASS...CLAY AND NORMAN COUNTIES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...AREAL FLOOD WARNING FOR RICHLAND AND CASS COUNTIES. MN...AREAL FLOOD WARNING FOR WILKIN...CLAY AND NORMAN COUNTIES. && VOELKER
Hazardous weather outlook, Mar 12, 6:46 AM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 646 AM CST FRI MAR 12 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 646 AM CST FRI MAR 12 2010 ...RIVER FLOOD WATCHES IN EFFECT FOR SOME RIVERS IN THE SOUTHERN RED RIVER BASIN... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT PERIODIC RAIN WILL CONTINUE TODAY AND TONIGHT. ADDITIONAL PRECIPITATION AMOUNTS OF AROUND ONE QUARTER OF AN INCH COULD OCCUR ALONG AND SOUTH OF A WAHPETON TO PARK RAPIDS LINE...WITH LESS THAN ONE QUARTER OF AN INCH OF PRECIPITATION POSSIBLE NORTH OF THIS LINE. COLDER AIR IN THE DEVILS LAKE REGION COULD PRODUCE A RAIN AND SNOW MIX...ESPECIALLY IN THE OVERNIGHT HOURS. HOWEVER... LITTLE TO NO SNOWFALL ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW MELT AND RUNOFF FROM RECENT RAINS WILL START TO PUSH SOME RIVERS IN THE SOUTHERN RED RIVER BASIN TO FLOOD STAGE OR HIGHER EARLY NEXT WEEK. REFER TO THE LATEST RIVER AND FLOOD PRODUCTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE PROVIDE PRECIPITATION REPORTS. NG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:13 AM CST | Areal Flood Warning | FGF | Clay, Norman, Wilkin | 6 days |
| Mar 12, 11:03 AM CST | River Flood Warning | FGF | Clay | 10 days |
| Mar 12, 11:03 AM CST | River Flood Warning | FGF | Clay | 16 days |
| Mar 12, 12:08 PM CST | River Flood Warning | FGF | Wilkin | 29 days |
| Mar 12, 3:29 PM CST | River Flood Warning | FGF | Norman | 68 hr |
Nearby
River Flood Warnings in Minnesota, 2010River Flood Warnings in North Dakota, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.